Alert archive / Virginia / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 61, NWS Wakefield, VA

April 21, 20214 counties in Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Apr 21, 2021, 3:11 PM EDT for 4 counties in Virginia. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 21, 2021, 3:11 PM EDT (19:11 UTC)
Expired
Apr 21, 2021, 3:45 PM EDT
In force
34 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties City of Hampton, VA, City of Norfolk, VA, City of Portsmouth, VA, City of Virginia Beach, VA

The radar

The Norfolk radar (KAKQ), 72 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 21, 3:17 PM EDTTSTM WND GST 61Norfolk Nas, VANORFOLK NAS, 53 KNOT WIND GUST.
Apr 21, 3:20 PM EDTTSTM WND GST 661 Sse Wards Corner, VA57 KT GUST REPORTED AT 3:20 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2021-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2021-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-142 J/kg
Mixed-layer LCL
1437 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

745 
WUUS51 KAKQ 211911
SVRAKQ
VAC650-710-740-810-211945-
/O.NEW.KAKQ.SV.W.0061.210421T1911Z-210421T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
311 PM EDT Wed Apr 21 2021

The National Weather Service in Wakefield has issued a

* Severe Thunderstorm Warning for...
  The City of Norfolk in southeastern Virginia...
  The eastern City of Portsmouth in southeastern Virginia...
  The northwestern City of Virginia Beach in southeastern Virginia...
  The City of Hampton in southeastern Virginia...

* Until 345 PM EDT.

* At 311 PM EDT, a severe thunderstorm was located over Ocean View,
  moving east at 60 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and powerlines.

* This severe thunderstorm will be near,
  Virginia Beach around 325 PM EDT.

Other locations impacted by this severe thunderstorm include Bayside,
Oceana, Rudee Heights, Phoebus, Wards Corner, Princess Anne Plaza,
North Virginia Beach, Willoughby Spit, London Bridge and Oceana NAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.


&&

LAT...LON 3681 7622 3684 7623 3684 7624 3682 7626
      3683 7628 3682 7629 3681 7629 3681 7633
      3703 7636 3704 7624 3700 7625 3696 7614
      3694 7594 3682 7590
TIME...MOT...LOC 1911Z 267DEG 54KT 3695 7626 

HAIL...0.75IN
WIND...60MPH
 
$$

JM
1 follow-up statement
204 
WWUS51 KAKQ 211926
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
326 PM EDT Wed Apr 21 2021

VAC650-740-211935-
/O.CAN.KAKQ.SV.W.0061.000000T0000Z-210421T1945Z/
City of Portsmouth VA-City of Hampton VA-
326 PM EDT Wed Apr 21 2021

...THE SEVERE THUNDERSTORM WARNING FOR ...THE EASTERN CITY OF
PORTSMOUTH AND THE CITY OF HAMPTON IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3681 7613 3681 7619 3696 7622 3697 7617
      3696 7613 3694 7595 3682 7591
TIME...MOT...LOC 1925Z 259DEG 48KT 3689 7611 

$$

VAC710-810-211945-
/O.CON.KAKQ.SV.W.0061.000000T0000Z-210421T1945Z/
City of Norfolk VA-City of Virginia Beach VA-
326 PM EDT Wed Apr 21 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR ...THE SOUTHEASTERN CITY OF NORFOLK AND THE NORTHWESTERN CITY OF
VIRGINIA BEACH...

At 325 PM EDT, a severe thunderstorm was located near Virginia
Wesleyan University, moving east at 50 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and powerlines.

This severe thunderstorm will be over the southeastern City of 
Norfolk and the northwestern City of Virginia Beach, including the 
following locations... Bayside, Oceana, Rudee Heights, Princess Anne 
Plaza, North Virginia Beach, Oceana NAS and London Bridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3681 7613 3681 7619 3696 7622 3697 7617
      3696 7613 3694 7595 3682 7591
TIME...MOT...LOC 1925Z 259DEG 48KT 3689 7611 

HAIL...0.75IN
WIND...60MPH
 
$$

JM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 3:11 PM EDT, 0 minutes earlier.

Area forecast discussion, Apr 21, 3:11 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
311 PM EDT Wed Apr 21 2021

.SYNOPSIS...
High pressure builds across the area tonight through Friday. Low
pressure crosses the region over the weekend. High pressure returns
early next week.

&&

.NEAR TERM /TONIGHT/...
As of 310 PM EDT Wednesday...

Cold front now east of I95. Expect convection to continue to move
east then push off the coast over the next few hrs. Will adjust
grids per current radar trends then skc overnite. Turning much
colder as strong CAA sets in. Lows in the low-mid 30s north and
west, upr 30s-lwr 40s se.

Little if any frost expected tonite given a 8-10 degree temp/dew
point spread along with continue mixing. Data does show that winds
across the wrn Piedmont slacken off a bit late. This allows temps to
drop to arnd freezing. Thus, will issue a freeze warning for areas
west of the I95 corridor for a svrl hr period arnd sunrise Thurs.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
As of 310 PM EDT Wednesday...

Dry, breezy/cool Thurs as strong high pres builds in from the west.
Highs upr 50s-lwr 60s along with a gusty west winds at 20-30 mph. RH
values drop into the 20s in the aftrn.

The high builds over the area Thurs nite thru Fri nite. Thurs nite
may be as cold or a bit colder than tonite given lighter wind and
dew points a tad higher. Thus, addntl frost/freeze headlines are
possbile with lows in the low-mid 30s except 35-40 along the coast.
Mstly sunny and warmer Fri. Highs in the mid 60s. Mstly clr to start
Fri nite then incrg clouds after midnite ahead of the next systm
apprchg from the sw. Lows in the 40s.

Low pressure approaches from the SW Sat, then tracks NE across the
region Sat night. Still some timing and moisture differences in the
models, but the jist is for a decent slug of moisture to overspread
the area Sat aftrn and cont Sat nite as the low tracks across the
area. Thus, PoPs quickly ramp up to likely-categorical Sat aftrn and
eve, then ramp down to chc-likely late Sat nite. Thunder may
eventually be needed across the SE, but is does appear there will be
some in-situ damming across the NW. QPF arnd 1/2 inch. Cloudy with
highs Sat in the 60s except near 70 se. Lows Sat nite in the 50s.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 310 PM EDT Wednesday...

Low pressure deepens as it tracks ne along the New England coast
Sun. Models show much drier air filtering across the local area
behind this systm Sun aftrn. Will carry a few lingering shwrs along
the coast Sun morning then decreasing clouds. Highs upr 60s-lwr 70s.

High pressure builds into the area from the north Sun nite/Mon then
shifts off the Mid Atlantic coast Tue/Wed. This results in a warming
trend with temps going above normal. Dry through Wed but models do
show some increasing moisture apprchg the mts by late Wed.

Cool Sun/Mon nites with lows in the 40s to near 50 se. Highs Mon 65-
70. Highs Tue mid-upr 70s west of the bay, upr 60s-lwr 70s near the
water. Lows Tue nite in the 50s. Highs Wed upr 70s-lwr 80s away from
the water, 70-75 at the beaches

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
As of 140 PM EDT Wednesday...

A cold front is currently crossing the area this aftrn with numerous
shwrs/tstms dvlpng along and ahead of it. Given the speeds these
cells are moving at, decided to go with a VCSH and tempo any tsra's
across the east. Kept thunder out of RIC given the front is right
on top of them. Otw, gusty WSW winds at 20-30 kts shift to the WNW
behind the fropa. All this ends btwn before sunset as the front
pushes off the coast. VFR and SKC tonight and Thurs as high pressure
builds into the area from the west. Gusty NW winds continue Thurs.

OUTLOOK...
VFR conditions thru Fri nite as high pressure dominates. Low pressure
will bring a showers and degraded flight conditions Sat into Sat
night. High pressure returns Sunday.

&&

.MARINE...
As of 200 PM EDT Wednesday...

Cold front is moving through the area this afternoon and will
quickly clear the area early this evening. Winds behind the front
become NW 20-30 kts with gusts around 35 kts. Best chance for longer
period Gale gusts continues to be over the northern bay and northern
coastal waters where a Gale warning runs through 08Z. SCA's for the
remaining waters through the overnight into Thursday. Waves in the
bay build to 3-5 ft, and seas build to 4-6 ft.

High pressure builds in from the west for Thursday. Westerly winds
will subside to 15-20 kts with gusts of 25-30 kts. Waves in the bay
2-3 ft and seas 3-5 by late in the day. High pressure settles over
the region on Friday with sub-SCA conditions expected. W/SW winds 5-
15 kts. Waves in the bay subside to 1-2 ft and seas subside to 2-3
ft.

Next system impacts the area late Saturday into Sunday which will
result in another period of SCA winds/seas.

&&

.FIRE WEATHER...
As of 415 AM EDT Wednesday...

A gusty westerly wind is expected later this morning into the
afternoon as a cold front crosses the area. Most model guidance
keeps the frontal passage dry for areas west of I-95, with only
widely scattered showers and isolated thunderstorms for far
eastern VA, lower MD and NE NC. Gusts of 25-30 mph can be
expected today with RH values lowering to 25-30% across the
Piedmont late this afternoon. The wind will be gusty again
Thursday afternoon with min RH values lowering further, ranging
from 20-25% inland to 25-30% toward the coast. The limiting
factor for potential Red Flag conditions will continue to be
fuel moisture, given recent rainfall and low KBDI values.
However, if a widespread wetting rain is not realized (and is
not expected) today, then an Increased Fire Danger statement
will be necessary Thursday.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...Freeze Warning from 4 AM to 8 AM EDT Thursday for VAZ048-
     060>062-065>069-509>511.
MARINE...Small Craft Advisory until 5 PM EDT Thursday for ANZ652-654-
     656-658.
     Gale Warning until 4 AM EDT Thursday for ANZ630-650.
     Small Craft Advisory until 5 PM EDT Thursday for ANZ635>638.
     Small Craft Advisory until 10 PM EDT Thursday for ANZ631-632-
     634.
     Small Craft Advisory until 10 AM EDT Thursday for ANZ633.

&&

SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...MPR
LONG TERM...MPR
AVIATION...MPR
MARINE...CMF
FIRE WEATHER...AKQ
Hazardous weather outlook, Apr 21, 12:32 PM EDT, 2 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
1232 PM EDT Wed Apr 21 2021

NCZ017-102-VAZ095-097>100-525-221645-
Western Currituck-Eastern Currituck-Norfolk/Portsmouth-Chesapeake-
Virginia Beach-Accomack-Northampton-Hampton/Poquoson-
1232 PM EDT Wed Apr 21 2021

This Hazardous Weather Outlook is for northeast North Carolina,
eastern Virginia and southeast Virginia.

.DAY ONE...This afternoon and tonight.

There is a slight risk for severe thunderstorms this afternoon. The
main threats are damaging wind gusts and hail.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ021>025-221645-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
1232 PM EDT Wed Apr 21 2021

...SEVERE THUNDERSTORM WATCH 97 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast Maryland.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

There is a slight risk for severe thunderstorms this afternoon. The
main threats are damaging wind gusts and hail.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ012>016-030>032-VAZ075>078-081>090-092-093-096-512-514-516>524-
221645-
Northampton-Hertford-Gates-Pasquotank-Camden-Bertie-Chowan-
Perquimans-Westmoreland-Richmond-Northumberland-Lancaster-
Prince George-Charles City-New Kent-Gloucester-Middlesex-Mathews-
Greensville-Sussex-Surry-James City-Southampton-Isle of Wight-
Suffolk-Eastern Hanover-
Eastern Chesterfield (Including Col. Heights)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
1232 PM EDT Wed Apr 21 2021

This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, east central Virginia, eastern Virginia, south
central Virginia and southeast Virginia.

.DAY ONE...This afternoon and tonight.

There is a marginal risk for severe thunderstorms this afternoon.
The main threats are damaging wind gusts and hail.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ064-079-080-511-513-515-221645-
Caroline-Brunswick-Dinwiddie-Western Hanover-Western Chesterfield-
Western Henrico (Including the City of Richmond)-
1232 PM EDT Wed Apr 21 2021

This Hazardous Weather Outlook is for central Virginia, north
central Virginia and south central Virginia.

.DAY ONE...This afternoon and tonight.

There is a marginal risk for severe thunderstorms this afternoon.
The main threats are damaging wind gusts and hail.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Much colder conditions are expected Thursday morning, with the
potential for some locations to experience a freeze.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ048-060>062-065>069-509-510-221645-
Fluvanna-Prince Edward-Cumberland-Goochland-Mecklenburg-Lunenburg-
Nottoway-Amelia-Powhatan-Western Louisa-Eastern Louisa-
1232 PM EDT Wed Apr 21 2021

This Hazardous Weather Outlook is for central Virginia and south
central Virginia.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Much colder conditions are expected Thursday morning, with the
potential for some locations to experience a freeze.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Apr 21, 2:29 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Wakefield VA
229 PM EDT Wed Apr 21 2021

VAZ084-089-090-523>525-211915-
Hampton/Poquoson-Surry-Newport News-York-Gloucester-James City-
229 PM EDT Wed Apr 21 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GLOUCESTER...
YORK...NORTHEASTERN SURRY...AND SOUTHERN JAMES CITY COUNTIES...THE
NORTHERN CITY OF POQUOSON...THE NORTHERN CITY OF NEWPORT NEWS AND THE
CITY OF WILLIAMSBURG...

At 229 PM EDT, a strong thunderstorm was located over Scotland, or
near Surry, moving east at 50 mph.

Wind gusts in excess of 40 mph and pea size hail are possible with
this storm.

Locations impacted include...
Newport News, Williamsburg, Surry, Patrick Henry Field, Virginia
Institute For Marine Sciences, Seaford, Gloucester Point, Busch
Gardens, Scotland, Wicomico, Achilles, York Terrace, Lee Hall, Carver
Gardens, Grove, Kings Point, Jamestown, Fort Eustis, Tabb and
Chippokes State Park.

If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

LAT...LON 3714 7626 3712 7666 3714 7667 3712 7668
      3711 7687 3722 7689 3736 7637 3729 7634
      3726 7634 3724 7635 3721 7635 3720 7632
      3717 7629 3716 7627
TIME...MOT...LOC 1829Z 257DEG 44KT 3717 7679

JM
Special weather statement, Apr 21, 2:43 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Wakefield VA
243 PM EDT Wed Apr 21 2021

VAZ084>086-523-211930-
Mathews-Middlesex-York-Gloucester-
243 PM EDT Wed Apr 21 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GLOUCESTER...
SOUTHEASTERN MIDDLESEX AND MATHEWS COUNTIES...

At 242 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Hartfield to Busch Gardens. Movement
was east at 40 mph.

Wind gusts in excess of 40 mph and dime size hail are possible with
these storms.

Locations impacted include...
Mathews, Gloucester Courthouse, Deltaville, Queens Lake, Gloucester
Point, Gwynn, Hayes, Bavon, Hartfield, Blakes, Mobjack, Ruff, Beulah,
Moon, Laban, Camp Peary, Glass, Naxera, Harmony Village and Grafton.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

LAT...LON 3730 7623 3730 7633 3731 7634 3730 7634
      3729 7669 3758 7655 3761 7624 3758 7626
      3753 7625 3746 7621 3739 7620
TIME...MOT...LOC 1842Z 266DEG 39KT 3752 7648 3721 7664

JM
Local storm report, Apr 21, 2:48 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
248 PM EDT WED APR 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     HAIL             3 WSW CHINCOTEAGUE      37.93N 75.41W
04/21/2021  E0.70 INCH       ACCOMACK           VA   PUBLIC

&&

FISHER
Local storm report, Apr 21, 2:51 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
251 PM EDT WED APR 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     MARINE TSTM WIND 3 NE WALLOPS ISLAND     37.88N 75.44W
04/21/2021  E39 MPH          ACCOMACK           VA   ASOS

            34 KNOT WIND GUST RECORDED.

&&

FISHER
Local storm report, Apr 21, 2:59 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
259 PM EDT WED APR 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     3 SSE GARYSVILLE        37.22N 77.14W
04/21/2021                   PRINCE GEORGE      VA   NWS EMPLOYEE

            TREES DOWN NEAR HINES ROAD AND RT 10.

&&

FISHER
Special weather statement, Apr 21, 3:09 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Wakefield VA
309 PM EDT Wed Apr 21 2021

VAZ095-097-098-100-524-525-212000-
Hampton/Poquoson-Norfolk/Portsmouth-Newport
News-Northampton-Chesapeake-Virginia Beach-
309 PM EDT Wed Apr 21 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN NORTHAMPTON ...THE
SOUTHEASTERN CITY OF POQUOSON...THE CITY OF NORFOLK...THE
NORTHWESTERN CITY OF CHESAPEAKE...THE CITY OF PORTSMOUTH...THE
NORTHWESTERN CITY OF VIRGINIA BEACH...THE CITY OF HAMPTON AND THE
SOUTHERN CITY OF NEWPORT NEWS...

At 308 PM EDT, a strong thunderstorm was located over Cradock, or
over Downtown Portsmouth, moving northeast at 50 mph.

Wind gusts in excess of 40 mph and dime size hail are possible with
this storm.

This storm will be near...
  Regent University and Norview around 315 PM EDT.
  Virginia Wesleyan University, Kempsville, Ocean View, Norfolk and
  Norfolk International around 320 PM EDT.
  Virginia Beach around 330 PM EDT.

Other locations impacted by this storm include Capeville, South
Norfolk, Kiptopeke State Park, Fox Hill, Portlock, Phoebus, Langley
View, Princess Anne Plaza, Hilton Village and Raleigh Terrace.

If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

LAT...LON 3717 7577 3704 7597 3697 7599 3685 7593
      3672 7638 3686 7643 3690 7641 3690 7644
      3707 7650 3714 7625 3707 7623 3700 7626
      3695 7612 3695 7610 3697 7601 3705 7597
      3708 7602 3719 7605 3728 7574
TIME...MOT...LOC 1908Z 240DEG 49KT 3681 7633

JM

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 1:09 PM EDTSpecial Marine WarningAKQ66 min
Apr 21, 1:26 PM EDTSpecial Weather StatementAKQDinwiddie, City of Petersburg49 min
Apr 21, 1:33 PM EDTSpecial Marine WarningAKQ27 min
Apr 21, 1:37 PM EDTSevere Thunderstorm WarningAKQDinwiddie, Prince George, City of Petersburg27 min
Apr 21, 1:41 PM EDTSpecial Marine WarningAKQ64 min
Apr 21, 1:54 PM EDTSevere Thunderstorm WarningAKQAccomack, Northampton36 min
Apr 21, 1:59 PM EDTSevere Thunderstorm WarningAKQPrince George, Surry, Sussex32 min
Apr 21, 2:09 PM EDTSpecial Weather StatementAKQSouthampton, City of Franklin51 min
Apr 21, 2:19 PM EDTSevere Thunderstorm WarningAKQAccomack41 min
Apr 21, 2:25 PM EDTSpecial Marine WarningAKQ65 min
Apr 21, 2:26 PM EDTSpecial Marine WarningAKQ64 min
Apr 21, 2:29 PM EDTSpecial Weather StatementAKQYork46 min
Apr 21, 2:36 PM EDTSpecial Marine WarningAKQ39 min
Apr 21, 2:41 PM EDTSpecial Marine WarningAKQ49 min
Apr 21, 2:43 PM EDTSpecial Weather StatementAKQGloucester, Mathews47 min
Apr 21, 3:05 PM EDTSpecial Marine WarningAKQ40 min
Apr 21, 3:09 PM EDTSpecial Weather StatementAKQCity of Hampton, City of Norfolk, City of Portsmouth51 min
Apr 21, 3:13 PM EDTFreeze WarningAKQAmelia, Cumberland, Fluvanna, Goochland, Hanover, Louisa and 5 more17 hr
Apr 21, 3:14 PM EDTSpecial Marine WarningAKQ31 min
Apr 21, 3:26 PM EDTSpecial Marine WarningAKQ65 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.